Alert archive / Louisiana / Flash Flood Warnings in 2018

Flash Flood Warning 42, NWS Shreveport, LA

November 12, 2018Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Nov 12, 2018, 4:09 AM CST for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 12, 2018, 4:09 AM CST (10:09 UTC)
Expired
Nov 12, 2018, 7:00 AM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 4:33 AM CSTFLASH FLOOD5 Sse Shreveport, LAHIGH WATER REPORTED ON LINWOOD AVENUE BETWEEN FLOURNOY LUCAS ROAD AND BERT KOUNS INDUSTRIAL LOOP. POLICE DEPARTMENT DIRECTING TRAFFIC.
Nov 12, 4:35 AM CSTFLASH FLOOD3 E Shreveport, LAHIGH WATER REPORTED NEAR DUDLEY DRIVE AND HIGHLAND AVENUE IN EAST SHREVEPORT.
Nov 12, 4:37 AM CSTFLASH FLOOD6 N Stonewall, LAHIGH WATER REPORTED AT MANSFIELD ROAD AND BARRON ROAD.
Nov 12, 5:15 AM CSTFLASH FLOOD8 Nne Stonewall, LAHIGH WATER OVER WALLACE LAKE ROAD SOUTH OF FLOURNOY LUCAS ROAD.
Nov 12, 5:16 AM CSTFLASH FLOOD3 Sw Shreveport, LAHIGH WATER RESULTING IN THE A ROAD CLOSURE AT W 70TH AND 3132 TERRY BRADSHAW PASSWAY.
Nov 12, 5:27 AM CSTFLASH FLOOD5 S Greenwood, LAHIGH WATER REPORTED NEAR PROVIDENCE ROAD AND GREENWOOD-SPRINGRIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 10.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WGUS54 KSHV 121009
FFWSHV
LAC015-017-031-121300-
/O.NEW.KSHV.FF.W.0042.181112T1009Z-181112T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
409 AM CST Mon Nov 12 2018

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Northwestern De Soto Parish in northwestern Louisiana...
  Southern Caddo Parish in northwestern Louisiana...
  Southern Bossier Parish in northwestern Louisiana...

* Until 700 AM CST.

* At 407 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to three inches of rainfall 
  has fallen across the warned area since midnight. Additional 
  rainfall amounts of one to two inches will be possible through 7 
  am this morning. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Shreveport, Bossier City, Haughton, Greenwood, Stonewall, Fosters, 
  Keachi, Keatchie, Curtis, Spring Ridge, Cross Lake, Kingston, 
  Koran, Ninock, Kickapoo, Keithville, Mc Dade, Reeds Store, Gloster 
  and Frierson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3249 9404 3254 9345 3241 9344 3241 9337
      3239 9339 3240 9342 3238 9343 3237 9340
      3231 9343 3228 9341 3224 9342 3224 9361
      3221 9360 3219 9357 3219 9354 3217 9352
      3216 9404

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 12:00 AM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 12, 12:00 AM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1200 AM CST Mon Nov 12 2018

.AVIATION...

For the 12/06Z TAF period, ceilings continue to deteriorate as
widespread shwrs and isolated tstms expand northward overnight.
Look for IFR/LIFR ceilings and vsbys to overtake all sites during
the early morning hours as rainfall intensity further increases.
Poor flight conditions will prevail through the remainder of the
period on Monday as a strong cold front sweeps across the region.
E/NE winds tonight will shift N/NW with fropa on Monday as speeds
increase to around 15 kts with higher gusts as high as 25-30 kts
from late Monday morning through Monday afternoon. Convection will
begin to slowly end from west to east late Monday through Monday
night as the cold front clears the region.

/19/

&&

.PREV DISCUSSION... /issued 1012 PM CST Sun Nov 11 2018/

UPDATE...

Moisture continues to surge northeast across our region ahead of a
sfc low tracking up along the Texas coast this evening. The result
is widespread shwrs and a few embedded tstms lifting northeastward
across the Four-State region. This trend will continue overnight
as further enhancement of convection is aided by a deep upper level
trough swinging out across the Plains accompanied by a strong cold
front. For the update this evening, did make some adjustments to
temperatures to better reflect ongoing observations and expected
trends over the next several hours. Otherwise, no other changes
are needed at this time. All updated text products have been sent.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  44  44  36  46 / 100 100  30  10
MLU  45  47  38  46 / 100 100  50  10
DEQ  40  40  28  40 / 100 100  20   0
TXK  41  41  32  43 / 100 100  20  10
ELD  41  42  33  44 / 100 100  30  10
TYR  44  44  30  43 / 100 100  20  10
GGG  43  43  33  44 / 100 100  20  10
LFK  46  50  36  46 / 100 100  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19
Hazardous weather outlook, Nov 11, 11:47 AM CST, 16 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1147 AM CST Sun Nov 11 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1147 AM CST Sun Nov 11 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers across mainly the southern half of the Four
State Region will become more widespread overnight, along with a
few thunderstorms possible. Rainfall amounts along and south of
the Interstate 20 corridor could total between one and two inches
through sunrise Monday Morning with lighter amounts north of the
corridor. Otherwise, no hazardous weather is anticipated through
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Rain will continue to be widespread across the entire Four State
Region on Monday before tapering off from northwest to southeast
Monday Night. An additional one half to over one inch of rain
possible Monday through Monday evening. Colder air will penetrate
the region Monday Night and a quick transition to some light snow
or snow flurries cannot be ruled out across portions of the
Middle Red River Valley of extreme Northeast Texas, Southeast
Oklahoma and the adjacent counties in Southwest Arkansas Monday
Evening before the precipitation comes to an end. No accumulation
is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed this afternoon
or tonight.

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:13 AM CSTAreal Flood WarningSHVCaddo3 hr
Nov 12, 3:42 AM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more20 hr
Nov 12, 6:52 AM CSTAreal Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster3 hr
Nov 12, 9:31 AM CSTAreal Flood WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Natchitoches and 2 more3 hr

Nearby

Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.